Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 1, 2021, 7:11 PM MDT for Bent County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 7:11 PM MDT (01:11 UTC)
- Expired
- Jun 1, 2021, 7:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
County Bent County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
188
WWUS85 KPUB 020111
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
711 PM MDT Tue Jun 1 2021
COZ095-097-098-020145-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-
711 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...WEST CENTRAL
PROWERS...SOUTHERN KIOWA AND NORTHERN BENT COUNTIES UNTIL 745 PM
MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hasty, or 18 miles west of Lamar, moving south at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Las Animas, McClave, Blue Lake, Hasty, John Martin Reservoir, Fort
Lyon and Caddoa.
LAT...LON 3791 10253 3788 10340 3818 10340 3828 10338
3829 10317 3827 10317 3823 10281
TIME...MOT...LOC 0111Z 345DEG 22KT 3804 10296
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:29 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 1, 3:29 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 329 PM MDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday) Issued at 328 PM MDT Tue Jun 1 2021 Upper jet and wave digging southward on the back-side of central plains trough were providing the lift for scattered thunderstorms across the area this afternoon, as residual moisture due to a very wet May remains in place over srn CO. Expect scattered storms to persist into the evening hours, with HRRR suggesting a broken line of stronger convection near the KS border after 00z. Low end severe risk for wind/hail remains, especially far eastern plains where heating and resultant instability look slightly better. Activity fades after sunset, though some showers/weakening thunderstorms could linger until midnight or slightly later over the far sern corner of the plains, per the 18z NAM. Again a risk of patchy ground fog early Wed morning as ground remains moist, though weak low level nly winds may work against fog formation in some areas. On Wed, upper jet and wave move east of the area as central U.S. trough slides into the Midwest. Still some weak energy in n-nw flow aloft, plus plenty of residual moisture in place, which should fuel afternoon/evening storms over the mountains, though intensity may be weaker given lack of strong forcing. Scattered pops for the mountains, valleys and I-25 corridor look sufficient for now, as storm motion will have a fairly minimal easterly component. Max temps will warm back toward seasonal averages as heights and mid- level temps rise, and some low 80s will make a return to the lower Arkansas Valley by late afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 328 PM MDT Tue Jun 1 2021 ...A slow warming and drying trend for southeast Colorado... Wednesday night-Friday night...Latest models continue to indicate moderate northerly flow aloft across the region into Thursday, which moderates through the day Friday, as a large upper high builds into the Great Basin. With the recent precipitation, there will be enough residual moisture in place to support scattered afternoon showers and thunderstorms for areas over and near the higher terrain, with the northerly flow aloft likely keeping storms from moving across the eastern plains. The weakening flow aloft will also lead to a lessening potential for severe weather, however, can't totally rule out a stronger storm or two producing small hail, gusty outflow winds, and locally heavy rainfall. This will also lead to the potential for localized flash flooding, if one of these stronger storms developed or moved across the more recent scars of the Decker, Hayden Pass, Junkins or Spring burns. As for temperatures, models support a warm summer time feel by Friday, with highs warming into the 80s to lower 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Overnight lows also look to be more seasonal, with readings mainly in the 50s across the plains, and in the 30s and 40s across the higher terrain. Saturday-Sunday...Latest models agree the upper ridge flattens across the Central Rockies as eastern Pacific energy translates across the Northern Tier of States. While models agree on this, the latest GFS continues to be a tad further south with the Northern Tier passing system, with said energy helping to increase showers and storm coverage across the area through the weekend. The latest ECMWF and the Canadian runs, to a lesser extent, are a tad further north with the energy, and do not indicate as much of an increase in storm coverage. With that said, have stayed with current NBM pops, which brings isolated to scattered pops to areas over and near the higher terrain on Saturday and Sunday afternoon, with isolated pops spreading across the far southeast plains on Sunday afternoon and evening. Again, with only weak flow aloft, severe storm potential looks to be limited. Temperatures through the weekend look to be at at above seasonal levels, in the mid 80s to mid 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Monday-Tuesday...Increasing southwest flow aloft remains progged across the region into early next weekend, as a broad upper trough is progged to dig across the West Coast and into the Great Basin. Models also continue to differ on how much embedded energy will move across the Rockies, with the GFS and Canadian models more aggressive with the embedded energy than the latest ECMWF. Again, stayed with the blended model solution, which keeps isolated to scattered afternoon and evening pops, greatest over the higher terrain, along with temperatures at and above seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 328 PM MDT Tue Jun 1 2021 Prevailing conditions will stay VFR, with a vcts possible until until 00z-02z at all terminals as an upper level wave drops south through the state. Main risk from storms will be gusty and erratic outflow winds, though a brief period of MVFR cigs and vis will be possible with the stronger storms. Could again see some areas of fog Wed morning at all terminals, but will wait and evaluate today's rainfall before inserting a mention in any forecast. On Wed, still a risk of tsra over the mountains in the afternoon, though chance of storms holding together long enough to reach the terminals looks low. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MW AVIATION...PETERSEN
Hazardous weather outlook, Jun 1, 11:32 AM MDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Tue Jun 1 2021 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible across the mountains with isolated thunderstorm activity expected across the southeast plains this afternoon and evening. One or two strong to severe thunderstorms will be possible with hail up to 1 inch in diameter and wind gusts up to 60 mph possible. The best chance for an isolated severe thunderstorm today will be along and east of I-25. Although the stronger storms are expected to be more localized today, flash flooding on the more recent burn scars will be possible if storms directly impact these areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms will be possible each afternoon and evening for Wednesday through Monday, with the greatest chances over the higher terrain and immediate adjacent plains. The main threats from these storms will be cloud to ground lightning, small hail and wind gusts up to 45 mph. Locally heavy rainfall will also be possible with the more intense storms, and there is the potential for flash flooding on area burn scars each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 10/27
In the hours before
Local storm report, Jun 1, 5:28 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 NNE BOONE 38.35N 104.18W
06/01/2021 M1.00 INCH PUEBLO CO PUBLIC
&&Special weather statement, Jun 1, 6:34 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 634 PM MDT Tue Jun 1 2021 COZ095-020130- Western Kiowa County CO- 634 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA COUNTY UNTIL 730 PM MDT... At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Haswell, or 39 miles north of North La Junta, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Haswell, Arlington and Blue Lake. LAT...LON 3827 10317 3827 10346 3852 10342 3852 10317 TIME...MOT...LOC 0034Z 002DEG 18KT 3852 10329 Cohen
Local storm report, Jun 1, 6:44 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 11 WNW EADS 38.52N 102.97W
06/01/2021 M1.00 INCH KIOWA CO PUBLIC
&&Local storm report, Jun 1, 6:52 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 6 ESE HOEHNE 37.25N 104.27W
05/30/2021 LAS ANIMAS CO STORM CHASER
***DELAYED REPORT*** PICTURE EVIDENCE OF
TORNADO BY STORM CHASERS.
&&Special weather statement, Jun 1, 6:56 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 656 PM MDT Tue Jun 1 2021 COZ094-020130- Eastern Las Animas County CO- 656 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 730 PM MDT... At 656 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Kim, or 27 miles northeast of Des Moines, moving southeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Las Animas County. LAT...LON 3712 10368 3720 10357 3700 10328 3700 10360 TIME...MOT...LOC 0056Z 319DEG 17KT 3711 10360 KTS
Special weather statement, Jun 1, 7:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
711 PM MDT Tue Jun 1 2021
COZ095-097-098-020145-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-
711 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...WEST CENTRAL
PROWERS...SOUTHERN KIOWA AND NORTHERN BENT COUNTIES UNTIL 745 PM
MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hasty, or 18 miles west of Lamar, moving south at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Las Animas, McClave, Blue Lake, Hasty, John Martin Reservoir, Fort
Lyon and Caddoa.
LAT...LON 3791 10253 3788 10340 3818 10340 3828 10338
3829 10317 3827 10317 3823 10281
TIME...MOT...LOC 0111Z 345DEG 22KT 3804 10296
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 56 min |
| Jun 1, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 45 min |
| Jun 1, 6:34 PM MDT | Special Weather Statement | PUB | Crowley | 56 min |
| Jun 1, 6:56 PM MDT | Special Weather Statement | PUB | 34 min | |
| Jun 1, 7:32 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 1, 7:56 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 1, 8:03 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Jun 1, 8:15 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 15 min |
| Jun 1, 8:29 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.